Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 44, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Aug 15, 2011, 3:33 PM MDT for Lincoln County, Sublette County, Wyoming. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2011, 3:33 PM MDT (21:33 UTC)
- Expired
- Aug 15, 2011, 4:15 PM MDT
- In force
- 42 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lincoln County, WY, Sublette County, WY
The radar
The Riverton/Lander radar (KRIW), 170 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 3:35 PM MDT | HAIL 1 | 2 Nw Afton, WY | |
| Aug 15, 3:45 PM MDT | HAIL 0.75 | Afton, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3743 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
621 WUUS55 KRIW 152133 SVRRIW WYC023-035-152215- /O.NEW.KRIW.SV.W.0044.110815T2133Z-110815T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 333 PM MDT MON AUG 15 2011 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL LINCOLN COUNTY IN WEST CENTRAL WYOMING... WEST CENTRAL SUBLETTE COUNTY IN WEST CENTRAL WYOMING... * UNTIL 415 PM MDT * AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AFTON...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MEADOW CREEK GUARD STATION AROUND 355 PM MDT. LANDER PEAK AROUND 400 PM MDT. MERNA AROUND 415 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON. && REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4312 11031 4290 11016 4264 11095 4280 11106 TIME...MOT...LOC 2133Z 243DEG 34KT 4276 11089 WIND...HAIL 60MPH 1.00IN $$ SKRBAC
2 follow-up statements
862 WWUS55 KRIW 152147 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 347 PM MDT MON AUG 15 2011 WYC023-035-152215- /O.CON.KRIW.SV.W.0044.000000T0000Z-110815T2215Z/ LINCOLN WY-SUBLETTE WY- 347 PM MDT MON AUG 15 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL SUBLETTE AND NORTH CENTRAL LINCOLN COUNTIES UNTIL 415 PM MDT... AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF LANDER PEAK...OR 13 MILES EAST OF AFTON...MOVING EAST AT 50 MPH. ONE INCH HAIL WAS REPORTED IN AFTON AT 335 PM. THE SEVERE THUNDERSTORM WILL BE NEAR... LANDER PEAK AROUND 355 PM MDT. MERNA AROUND 410 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON. && REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4290 11083 4301 11024 4290 11016 4271 11074 TIME...MOT...LOC 2146Z 254DEG 42KT 4280 11067 WIND...HAIL 60MPH 1.00IN $$ SKRBAC
286 WWUS55 KRIW 152157 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 357 PM MDT MON AUG 15 2011 WYC023-035-152215- /O.CON.KRIW.SV.W.0044.000000T0000Z-110815T2215Z/ LINCOLN WY-SUBLETTE WY- 357 PM MDT MON AUG 15 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL SUBLETTE AND NORTH CENTRAL LINCOLN COUNTIES UNTIL 415 PM MDT... AT 353 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LANDER PEAK...OR 20 MILES EAST OF AFTON...MOVING EAST AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MERNA AROUND 410 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON. && REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4290 11083 4301 11024 4290 11017 4271 11074 TIME...MOT...LOC 2157Z 254DEG 42KT 4283 11050 WIND...HAIL 60MPH 1.00IN $$ SKRBAC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 1:57 PM MDT, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 15, 1:57 PM MDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 157 PM MDT MON AUG 15 2011 SHORT TERM...TONIGHT THROUGH THURSDAY THUNDERSTORMS DEVELOPING RAPIDLY ACROSS THE AREA EARLY THIS AFTERNOON AS EXPECTED. QUITE A FEW STORMS DEVELOPING ALONG OUR MOISTURE PLUME IN THE NORTHWEST WHERE WIDESPREAD ASCENT HAS BEEN OCCURRING WITH APPROACHING SHORTWAVE. ANOTHER AREA THAT IS JUST STARTING TO GET GOING IS OVER NORTHEAST UTAH AND FAR SOUTHWEST WYOMING WHERE HIGHER PW...PRECIPITABLE WATER...AIR IS SITUATED. THIS MOISTURE COULD GET ACTED ON BY THE NEXT APPROACHING SPEED MAX PUTTING SOUTHWEST WYOMING IN THE RIGHT ENTRANCE REGION IN THE NEXT 3-6 HOURS. IT'S OBVIOUS THAT THE NORTHWEST STILL HAS SOME RIGHT FRONT QUAD INFLUENCE AS WE'RE GETTING SOME TRAPPED MOUNTAIN WAVES SHOWING UP ON SATELLITE. I THINK THIS AREA WILL LIFT NORTHEAST AND BE REPLACED BY MORE NEUTRAL TO RIGHT ENTRANCE REGION LATER THIS AFTERNOON AND INTO THE EVENING...ESPECIALLY THE SOUTH HALF. FRONTAL SYSTEM MOVES THROUGH TONIGHT INTO THURSDAY MORNING AND STALLS OUT OVER THE EASTERN ZONES. NOT SURE WE'LL HAVE ENOUGH MOISTURE AND HEATING BEHIND THIS FRONTAL BOUNDARY ON TUESDAY IN AND NEAR NATRONA COUNTY TO FIRE STORMS BUT MODIFIED CASPER SOUNDING IS STILL GENERATING SOME CAPE SO I'LL LEAVE THE ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THIS AREA THROUGH THE DAY. WEDNESDAY AND THURSDAY LOOKS DRY WITH JUST THE SLIGHTEST CHANCE OF A FEW MOUNTAIN STORMS. WILL LEAVE DRY FORECAST FOR NOW. WEDNESDAY MORNING COULD BE QUITE COOL BEHIND THIS SYSTEM SIMILAR TO A FEW MORNINGS AGO. LOWERED TEMPERATURES A FEW MORE DEGREES TO ACCOMMODATE THIS POSSIBILITY. LONG TERM...THURSDAY NIGHT THROUGH MONDAY NEARLY ZONAL AND GENERALLY DRY FLOW EXPECTED ACROSS THE CWA THROUGH SATURDAY MORNING. THIS WILL RESULT IN GENERALLY DRY CONDITIONS...THOUGH SOME ISOLATED ACTIVITY WILL BE POSSIBLE ACROSS SOUTHERN LINCOLN AND SOUTHWESTERN SWEETWATER COUNTIES FRIDAY AFTERNOON...INFLUENCED BY A WEAK SHORTWAVE MOVING THROUGH THE AREA. A WEAK PUSH OF MONSOONAL MOISTURE WILL BEGIN TO MOVE INTO THE AREA BY SATURDAY AFTERNOON. THIS ADDED MOISTURE WILL COMBINE WITH WEAK DYNAMICS OVER THE AREA TO CREATE ISOLATED SHOWERS AND THUNDERSTORMS ACROSS MUCH OF WESTERN AND SOUTHERN WYOMING. HIGH PRESSURE WILL BUILD INTO THE AREA EARLY SUNDAY MORNING WITH GENERALLY DRY CONDITIONS EXPECTED. ANOTHER WEAK MONSOONAL PUSH MAY GENERATE A FEW SHOWERS ACROSS SOUTHWESTERN WYOMING SUNDAY NIGHT...WITH DRY CONDITIONS THEN EXPECTED THROUGH MONDAY. TEMPERATURES AND HUMIDITY...SLIGHTLY COOLER TEMPERATURES AND INCREASED DAYTIME HUMIDITY EXPECTED FOR FRIDAY AND SATURDAY. THE REMAINDER OF THE FORECAST PERIOD WILL SEE TEMPERATURES RISING SLIGHTLY...WITH DAYTIME HUMIDITY DECREASING BACK INTO THE LOW TEENS BY SUNDAY. AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS WILL IMPACT THE MAJORITY OF CENTRAL AND WESTERN WYOMING THROUGH 06Z THIS EVENING WITH INCREASED SURFACE WIND ANTICIPATED ALONG THE CORRIDOR BETWEEN KRKS AND KCPR THROUGH 03Z THIS EVENING. THESE SHOWERS MAY BRING PERIODS OF MVFR CONDITIONS TO AREA AIRPORTS TODAY...ALONG WITH GUSTY WIND TO 45 KTS. SOME SHOWERS COULD BE STRONG...MAINLY ACROSS SOUTHERN WYOMING BRINGING POTENTIALLY MVFR TO IFR CONDITIONS TO KRKS DUE TO HEAVY RAIN. THE HEAVIER SHOWERS WILL END BY 06Z...WITH SOME LINGERING ISOLATED ACTIVITY POSSIBLE THROUGH 12Z TUESDAY. ANOTHER DISTURBANCE WILL BRING ISOLATED SHOWERS AND THUNDERSTORMS ACROSS SWEETWATER AND NATRONA COUNTIES TUESDAY AFTERNOON...AND MAY IMPACT KRKS AND KCPR. OTHERWISE...GENERALLY VFR CONDITIONS ANTICIPATED FOR TUESDAY. FIRE WEATHER... ACTIVE THUNDERSTORM DAY WILL CONTINUE INTO THE EVENING AS THEY SPREAD NORTHEAST ACROSS MOST OF THE DISTRICT. STORMS WILL BE WIDELY SCATTERED TO SCATTERED WITH THE POTENTIAL FOR STRONG WIND GUSTS OF 45 TO 55 MPH ALONG WITH SOME STORMS PRODUCING FREQUENT LIGHTNING...SMALL HAIL OR EVEN BRIEF HEAVY RAIN. A WEAK COLD FRONT WILL PASS THROUGH THE AREA FROM THE NORTHWEST TONIGHT INTO THURSDAY MORNING WITH ONLY ISOLATED SHOWERS AND THUNDERSTORMS REMAINING ON TUESDAY IN THE EASTERN ZONES. WEDNESDAY AND THURSDAY LOOKS DRY AND WARMER AGAIN WITH LOCALLY BREEZY CONDITIONS AND INCREASING FIRE DANGER AGAIN WITH MIN RH'S IN THE TEENS TO LOWER 20S. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SKRBAC LONG TERM...BRANHAM AVIATION...BRANHAM FIRE WEATHER...SKRBAC
Hazardous weather outlook, Aug 15, 11:19 AM MDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1119 AM MDT MON AUG 15 2011 WYZ001>020-022>030-161200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1119 AM MDT MON AUG 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...WITH THE GREATEST COVERAGE OVER THE MOUNTAINS AND SOUTHWEST PORTIONS OF THE STATE. THE PRIMARY THREAT WITH THESE STORMS WILL BE FREQUENT LIGHTNING AND WIND GUSTS OF 45 TO 55 MPH. HOWEVER...A FEW STRONGER STORMS WITH HAIL AND HEAVY RAIN ARE POSSIBLE ACROSS THE SOUTHWEST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY...ISOLATED THUNDERSTORMS EAST OF THE DIVIDE. WEDNESDAY AND THURSDAY...WARM AND VERY DRY CONDITIONS...ALONG WITH LOCALLY BREEZY WINDS...WILL INCREASE THE FIRE GROWTH POTENTIAL... ESPECIALLY WHERE FUELS HAVE DRIED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER. TEAM RIVERTON
In the hours before
Special weather statement, Aug 15, 3:09 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 309 PM MDT MON AUG 15 2011 WYZ005>007-152145- OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHEAST BIG HORN BASIN WY-SOUTHWEST BIG HORN BASIN WY- 309 PM MDT MON AUG 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WASHAKIE AND WESTERN HOT SPRINGS COUNTIES UNTIL 345 PM MDT... AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HWY JCT 170 AND 174...OR 19 MILES WEST OF THERMOPOLIS...MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH ISOLATED LIGHTNING STRIKES. THIS STORM WILL BE NEAR... STATE HWY 120 MILE MARKER 20 AND STATE HWY 120 MILE MARKER 10 AROUND 320 PM MDT. SAND DRAW RD AROUND 325 PM MDT. LOWER COTTONWOOD CREEK RD AROUND 335 PM MDT. KIRBY AROUND 340 PM MDT. U.S. HWY 20/789 MILE MARKER 150 AND WINCHESTER AROUND 345 PM MDT. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4409 10826 4382 10805 4358 10863 4386 10884 TIME...MOT...LOC 2110Z 240DEG 29KT 4375 10854 LAVOIE
Special weather statement, Aug 15, 3:14 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 314 PM MDT MON AUG 15 2011 WYZ002>004-152145- ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY- 314 PM MDT MON AUG 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN BIG HORN COUNTY IN NORTH CENTRAL WYOMING...AND EASTERN PARK COUNTY IN NORTHWEST WYOMING UNTIL 345 PM MDT... AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CODY...MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH ISOLATED LIGHTNING STRIKES. THIS STORM WILL BE NEAR... CODY AND STATE HWY 120 MILE MARKER 80 AROUND 320 PM MDT. U.S. HWY 14A MILE MARKER 10 AND HWY 14/16/20 MILE MARKER 60 AROUND 330 PM MDT. STATE HWY 295 MILE MARKER 10 AROUND 345 PM MDT. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4481 10879 4452 10854 4429 10917 4461 10939 TIME...MOT...LOC 2114Z 240DEG 29KT 4451 10910 LAVOIE
Special weather statement, Aug 15, 3:17 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
317 PM MDT MON AUG 15 2011
WYZ002-012-013-015-152145-
ABSAROKA MOUNTAINS WY-JACKSON HOLE WY-TETON AND GROS VENTRE MOUNTAINS
WY-WIND RIVER MOUNTAINS EAST WY-
317 PM MDT MON AUG 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN FREMONT
COUNTY IN CENTRAL WYOMING...AND CENTRAL TETON COUNTY IN NORTHWEST
WYOMING UNTIL 345 PM MDT...
AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF KELLY...OR 12 MILES SOUTH OF
MORAN JUNCTION...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
U.S. HWY 287/26 MILE MARKER 10 AROUND 335 PM MDT.
U.S. HWY 287/26 MILE MARKER 20 AND TOGWOTEE PASS AROUND 345 PM MDT.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4400 11012 4373 10990 4358 11027 4346 11063
4364 11081
TIME...MOT...LOC 2117Z 240DEG 31KT 4369 11045
LAVOIESpecial weather statement, Aug 15, 3:19 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 319 PM MDT MON AUG 15 2011 WYZ002-005-007-016-017-152145- ABSAROKA MOUNTAINS WY-OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHWEST BIG HORN BASIN WY-UPPER WIND RIVER BASIN WY-WIND RIVER BASIN WY- 319 PM MDT MON AUG 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOT SPRINGS AND NORTHERN FREMONT COUNTIES UNTIL 345 PM MDT... AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF ANCHOR DAM...OR 30 MILES SOUTH OF MEETEETSE...MOVING NORTHEAST AT 35 MPH. HAIL UP TO ONE-QUARTER INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... UPPER COTTONWOOD CREEK RD AROUND 340 PM MDT. GRASS CREEK...STATE HWY 171 AND LEGEND ROCK AROUND 345 PM MDT. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4405 10856 4386 10839 4350 10916 4370 10934 TIME...MOT...LOC 2119Z 238DEG 32KT 4376 10892 LAVOIE
Special weather statement, Aug 15, 3:22 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 322 PM MDT MON AUG 15 2011 WYZ002-007-014>017-152200- ABSAROKA MOUNTAINS WY-OWL CREEK AND BRIDGER MOUNTAINS WY-UPPER WIND RIVER BASIN WY-WIND RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY-WIND RIVER MOUNTAINS WEST WY- 322 PM MDT MON AUG 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HOT SPRINGS...NORTHERN SUBLETTE AND NORTHWESTERN FREMONT COUNTIES UNTIL 400 PM MDT... AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR U.S. HWY 287/26 MILE MARKER 70...OR 13 MILES SOUTHEAST OF DUBOIS...MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... RURAL NORTHWESTERN FREMONT COUNTY THROUGH 400 PM MDT RURAL NORTHERN FREMONT COUNTY THROUGH 400 PM MDT RURAL WESTERN HOT SPRINGS COUNTY THROUGH 400 PM MDT REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4381 10903 4346 10875 4313 10968 4336 10984 TIME...MOT...LOC 2123Z 238DEG 32KT 4348 10935 LAVOIE
Special weather statement, Aug 15, 3:24 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
324 PM MDT MON AUG 15 2011
WYZ023-024-152200-
SALT RIVER AND WYOMING RANGES WY-STAR VALLEY WY-
324 PM MDT MON AUG 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SUBLETTE AND NORTHERN
LINCOLN COUNTIES UNTIL 400 PM MDT...
AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES WEST OF AFTON...MOVING EAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
AUBURN AND FAIRVIEW AROUND 330 PM MDT.
GROVER...U.S. HWY 89 MILE MARKER 90...LINCOLN COUNTY FAIRGROUNDS AND
AFTON AROUND 335 PM MDT.
PERIODIC SPRING AND TURNERVILLE AROUND 340 PM MDT.
MEADOW CREEK GUARD STATION AROUND 355 PM MDT.
LANDER PEAK AROUND 400 PM MDT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4266 11105 4289 11106 4298 11059 4276 11049
4261 11091 4259 11106 4266 11106
TIME...MOT...LOC 2124Z 250DEG 35KT 4273 11106
LAVOIEThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 12:53 PM MDT | Special Weather Statement | RIW | Park | 37 min |
| Aug 15, 1:03 PM MDT | Special Weather Statement | RIW | Teton | 27 min |
| Aug 15, 1:30 PM MDT | Special Weather Statement | RIW | Teton | 30 min |
| Aug 15, 1:34 PM MDT | Special Weather Statement | RIW | Sublette | 26 min |
| Aug 15, 1:59 PM MDT | Special Weather Statement | RIW | Park | 31 min |
| Aug 15, 2:01 PM MDT | Special Weather Statement | RIW | Sublette | 29 min |
| Aug 15, 2:05 PM MDT | Special Weather Statement | RIW | Sweetwater | 25 min |
| Aug 15, 2:13 PM MDT | Special Weather Statement | RIW | Park | 32 min |
| Aug 15, 2:25 PM MDT | Special Weather Statement | RIW | Hot Springs | 35 min |
| Aug 15, 2:28 PM MDT | Special Weather Statement | RIW | 32 min | |
| Aug 15, 2:29 PM MDT | Special Weather Statement | RIW | Sweetwater | 46 min |
| Aug 15, 2:33 PM MDT | Special Weather Statement | RIW | Park | 27 min |
| Aug 15, 2:43 PM MDT | Special Weather Statement | RIW | 32 min | |
| Aug 15, 2:50 PM MDT | Special Weather Statement | RIW | 25 min | |
| Aug 15, 2:54 PM MDT | Severe Thunderstorm Warning | RIW | Lincoln, Sublette | 51 min |
| Aug 15, 3:03 PM MDT | Special Weather Statement | RIW | Fremont | 27 min |
| Aug 15, 3:07 PM MDT | Special Weather Statement | RIW | 23 min | |
| Aug 15, 3:09 PM MDT | Special Weather Statement | RIW | Hot Springs | 36 min |
| Aug 15, 3:14 PM MDT | Special Weather Statement | RIW | Park | 31 min |
| Aug 15, 3:17 PM MDT | Special Weather Statement | RIW | Teton | 28 min |
| Aug 15, 3:19 PM MDT | Special Weather Statement | RIW | Hot Springs | 26 min |
| Aug 15, 3:22 PM MDT | Special Weather Statement | RIW | 38 min | |
| Aug 15, 3:24 PM MDT | Special Weather Statement | RIW | 36 min | |
| Aug 15, 3:43 PM MDT | Special Weather Statement | RIW | 32 min | |
| Aug 15, 3:43 PM MDT | Severe Thunderstorm Warning | RIW | Sublette | 47 min |
| Aug 15, 3:46 PM MDT | Special Weather Statement | RIW | Hot Springs | 29 min |
| Aug 15, 3:57 PM MDT | Special Weather Statement | RIW | 48 min | |
| Aug 15, 4:01 PM MDT | Special Weather Statement | RIW | 29 min | |
| Aug 15, 4:11 PM MDT | Severe Thunderstorm Warning | RIW | Sublette | 49 min |
| Aug 15, 4:15 PM MDT | Special Weather Statement | RIW | Sweetwater | 45 min |
| Aug 15, 4:18 PM MDT | Special Weather Statement | RIW | Teton | 42 min |
| Aug 15, 4:27 PM MDT | Special Weather Statement | RIW | Big Horn | 33 min |
| Aug 15, 4:30 PM MDT | Special Weather Statement | RIW | 30 min | |
| Aug 15, 4:34 PM MDT | Special Weather Statement | RIW | Sweetwater | 41 min |
| Aug 15, 4:35 PM MDT | Special Weather Statement | RIW | Hot Springs | 40 min |
| Aug 15, 4:41 PM MDT | Special Weather Statement | RIW | Sublette | 49 min |
| Aug 15, 4:46 PM MDT | Special Weather Statement | RIW | 44 min | |
| Aug 15, 4:49 PM MDT | Special Weather Statement | RIW | 41 min | |
| Aug 15, 5:09 PM MDT | Special Weather Statement | RIW | Fremont | 51 min |
| Aug 15, 5:10 PM MDT | Special Weather Statement | RIW | Washakie | 35 min |
| Aug 15, 5:14 PM MDT | Special Weather Statement | RIW | Sweetwater | 31 min |
| Aug 15, 5:22 PM MDT | Special Weather Statement | RIW | Fremont | 38 min |
| Aug 15, 5:40 PM MDT | Special Weather Statement | RIW | 50 min | |
| Aug 15, 5:44 PM MDT | Special Weather Statement | RIW | Fremont | 46 min |
| Aug 15, 5:54 PM MDT | Special Weather Statement | RIW | Hot Springs, Washakie | 51 min |
| Aug 15, 5:55 PM MDT | Special Weather Statement | RIW | Sweetwater | 50 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.